Archive for September, 2013

MAN ON THE MOON

Posted in MAN ON THE MOON with tags , , , , , , , , , , , , , , , on September 28, 2013 by Karen unrue

the moon

5.30 this morning.
I go downstairs to the car park
of my apartment building,
(we have no balcony!)
for a cigarette.
I look up
and I see the moon
in all her glory.
I am awe-struck –
as if its the first time I’ve seen it.
I think to myself
that not all that long ago
the moon was a mystery.
Scientists
had not invented a telescope
big enough
to see it properly.
NO ONE
had stood on the moon
and taken pictures
of what we,
the earth,
look like from there.
We had no idea
of what we looked like
in the grand scale of things.
We had no way
of putting ourselves
into perspective
on a universal scale.
NOW WE CAN!!!
earh from the moon
This is important to me
because
I have just returned
from a private clinic
in Cape Town,
South Africa,
where I underwent
a medical detox
for a benzodiazapene,
(tranquilizor)
that my doctor
prescribed
when I experienced
a period of anxiety
3 years ago.
She did NOT make it clear
it was addictive.
The anxiety passed.
The addiction did not!
Turns out that
The National Health Service,
here in Britain,
will give out this shit
like candy
but does not provide an exit strategy.
For the last 3 years
I have been trying to come off it –
without success –
because the side effects are
HORRENDOUS!!
My life was being torn apart.

torn clothing

In the end
I had no choice
but to go private.
I am blessed
that I received a compensation
pay-out at this time,
for something,
that enabled me to afford it.
There are MANY others
who are not so fortunate.

I am home now,
back in London,
CLEAN!

BUT

the on-going side effects
of withdrawal
from a benzodiazapene
are also
HORRENDOUS!!
no one prepared me for this!!
Yesterday
I spent hours
at the emergency room
of a local hospital
having chest x-rays,
and EGC’s
because I thought
I was having
a heart attack.
I passed out for 2 hours
while writing an email to my boss.
Even when sitting still
it feels like a steam train is running through me!!

steam train

Of course
all my tests came back healthy.
This was a relief
BUT
what the F***K
was wrong with me?
I went on a website
http://www.benzobuddies.com
and all was revealed.
It turns out that
that being on a benzo
causes such trauma
to the brain
and central nervous system,
that once a person
has come off of it –
they have to work really really
hard to heal.
Neurotransmitters
are struggling to reconnect –
the brain and the body
are desperately trying to
put Humpty Dumpty back together again.

humpty dumpty

So I looked at the moon
this morning
and thought to myself –
THANK GOD
there has been a man on my moon!
THANK GOD
there are people out there
who have seen the view from up there
and can give me perspective.
THANK GOD
there are those
who have experienced this
and can support
and encourage me.

It can take up to a year
for these side effects
to abate.
But I am not alone!!!!
There are other astronauts with me!

I will be ok!!!

man on the moon

To all of you who have supported me and prayed for me during this time – thank you so much
To anybody who is going through this themselves – don’t give up – stay strong – go to http://www.benzobuddies.com
Contact me if you like – I am happy to answer any questions you may have.

GOD BLESS

JustGiving - Sponsor me now!

Life In Detox

Breaking down. Building up.

smarterfitter

Recipes and stories by Monica Shaw

MyGraine

Because life's a pain in the head sometimes

Two Angels and a Black Dog

The journey of a single mum with bipolar

%d bloggers like this: